MAUDE Adverse Event Report: DEPUY MITEK LLC US EXPRESSSEW III AC GUN; SUTURE/NEEDLE PASSER, REUSABLE

DEPUY MITEK LLC US EXPRESSSEW III AC GUN; SUTURE/NEEDLE PASSER, REUSABLE
Model Number 214157
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional narrative: udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the sales rep that during an unknown procedure on (b)(6) 2021, it was observed that top jaw on the expresssew iii ac gun device was broken and would not pass the suture.Another like device was used to complete the procedure without delay.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: investigation summary: according to the information provided, it was reported that during the procedure, the top jaw of the expressew iii autocapture flexible suture passer was broken and would not passed the suture.The complaint device was not returned, despite the multiples attempts for product return, therefore unavailable for a physical evaluation.Since the complaint device was not returned, we cannot determine a root cause for the reported failure.If the device is received in the future, we will reopen the complaint and perform the investigation as appropriate.A manufacturing record evaluation was performed for the finished device [31297-150309-05] number, and no non-conformances were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
EXPRESSSEW III AC GUN
Common Device Name
SUTURE/NEEDLE PASSER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key11315923
Report Number1221934-2021-00500
Device Sequence Number11690273
Product Code LXH
UDI-Device Identifier10886705025190
UDI-Public10886705025190
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number214157
Device Catalogue Number214157
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2021
Supplement Date Received by Manufacturer03/22/2021
Initial Report FDA Received Date02/11/2021
Supplement Report FDA Received Date03/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1